Applications Based on the Markov Jump Theory

  • Yu Kang
  • Yun-Bo Zhao
  • Ping Zhao


This chapter consists of two applications of Markovian jump systems. Section 7.2 considers the fault-tolerant control for wheeled mobile manipulators. We are concerned with the output feedback \(H_{\infty }\) control based on a high-gain observer for wheeled mobile manipulators, since the velocity signals are generally not available and indirectly obtained from the measured positions.


  1. 1.
    Behatsh, S.: Robust output tracking for non-linear systems. Int. J. Control 51(6), 1381–1407 (1990)CrossRefGoogle Scholar
  2. 2.
    Berman, A., Plemmens, R.J.: Nonnegative Matrices in the Mathematical Science. Academic Press, New York (1979)Google Scholar
  3. 3.
    Bertsekas, D.P.: Nonlinear programming, 2nd edn. Massachusetts Institute of Technology (1999)Google Scholar
  4. 4.
    Bertsekas, D.P., Tsitsiklis, J.: Parallel and Distributed Computation. Prentice Hall, Old Tappan (1989)MATHGoogle Scholar
  5. 5.
    Boukas, E.K.: Control of systems with controlled jump Markov disturbances. Control Theory Adv. Technol. 9(2), 577–595 (1993)MathSciNetGoogle Scholar
  6. 6.
    Boukas, E.K.: Stochastic Hybrid Systems: Analysis and Design. Birkhauser, Boston (2005)MATHGoogle Scholar
  7. 7.
    Boukas, E.K., Haurie, A.: Manufacturing flow control and preventing maintenance: a stochastic control approach. IEEE Trans. Autom. Control 35(9), 1024–1031 (1990)CrossRefMATHGoogle Scholar
  8. 8.
    Boukas, E.K., Liu, Z.K.: Jump linear quadratic regulator with controlled jump rates. IEEE Trans. Autom. Control 46(2), 301–305 (2001)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Boukas, E.K., Yang, H.: Optimal control of manufacturing flow and preventive maintenance. IEEE Trans. Autom. Control 41(6), 881–885 (1996)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Boukas, E.K., Shi, P., Benjelloun, K.: On stabilization of uncertain linear systems with jump parameters. Int. J. Control 72(9), 842–850 (1999)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Cao, X.: Stochastic Learning and Optimization: A Sensitivity-based Approach. Springer Science & Business Media, New York (2007)CrossRefMATHGoogle Scholar
  12. 12.
    Cao, Y.Y., James, L.: Robust \({H}_{\infty }\) control of uncertain Markovian jump systems with time-delay. IEEE Trans. Autom. Control 45(1), 77–83 (2000)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Costa, O.L.V., Val, J.B.R., Geromel, J.C.: Continuous-time state-feedback \({H}_2\) control of Markovian jump linear systems via convex analysis. Automatica 35(2), 259–268 (1999)Google Scholar
  14. 14.
    Costa, O., Fragoso, M.: Discrete-time LQ-optimal control problems for infinite Markov jump parameter systems. IEEE Trans. Autom. Control 40(12), 2076–2088 (1995)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Engwerda, J.: LQ Dynamic Optimization and Differential Games. Tilburg University, The Netherlands (2005)Google Scholar
  16. 16.
    Esfahani, S.H., Petersen, I.R.: An LMI approach to output-feedback-guaranteed cost control for uncertain time-delay systems. Int. J. Robust Nonlinear Control 10(3), 157–174 (2000)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Farag, M.H.: The gradient projection method for solving an optimal control problem. Appl. Math. 24(2), 141–147 (1997)MathSciNetMATHGoogle Scholar
  18. 18.
    Feng, X., Loparo, K.A., Ji, Y.D., Chizeck, H.J.: Stochastic stability properties of jump linear systems. IEEE Trans. Autom. Control 37(1), 38–53 (1992)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Francisco, T.B.R., Terra, M.H., Siqueira, A.A.G.: Output feedback nonlinear \({H}_{\infty }\) control of wheeled mobile robots formation. In: 16th Mediterranean Conference on Control and Automation, pp. 1150–1155. Ajaccio and France (2008)Google Scholar
  20. 20.
    Fukuda, M., Kojima, M.: Branch-and-cut algorithms for the bilinear matrix inequality eigenvalue problem. Comput. Optimization Appl. 19(1), 79–105 (2001)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Horn, R.A., Johnson, C.R.: Topics in Matrix Analysis. Cambridge University Press, New York (1991)CrossRefMATHGoogle Scholar
  22. 22.
    Imer, O., Yuksel, S., Basar, T.: Optimal control of LTI systems over unreliable communication links. Automatica 42(9), 1429–1439 (2006)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Jeung, E.T., Kim, J.H., Park, H.B.: \(H_{\infty }\) output feedback controller design for linear systems with time-varying delayed state. IEEE Trans. Autom. Control 43(7), 971–974 (1998)CrossRefMATHGoogle Scholar
  24. 24.
    Ji, Y., Chizeck, H.J.: Optimal quadratic control of jump linear systems with separately controlled transition probabilities. Int. J. Control 49(2), 481–491 (1989)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Ji, Y., Chizeck, H.J.: Controllability, stability, and continuous-time Markovian jump linear quadratic control. IEEE Trans. Autom. Control 35(7), 777–788 (1990)CrossRefMATHGoogle Scholar
  26. 26.
    Krantz, S.G., Parks, H.R.: The Implicit Function Theorem, History Theory and Applications. Birkhauser, Boston (2002)MATHGoogle Scholar
  27. 27.
    Kushner, H.J.: Stochastic Stability and Control. Academic Press, New York (1967)MATHGoogle Scholar
  28. 28.
    Levine, W.S., Johnson, T.L., Athans, M.: Optimal limited state variable feedback controllers for linear systems. IEEE Trans. Autom. Control 16(6), 785–793 (1971)CrossRefGoogle Scholar
  29. 29.
    Li, Z., Ge, S.S., Ming, A.: Adaptive robust motion/force control of holonomic-constrained nonholonomic mobile manipulators. IEEE Trans. Syst. Man Cybern. B Cybern. 37(3), 607–616 (2007)CrossRefGoogle Scholar
  30. 30.
    Li, Z., Ge, S.S., Adams, M., Wijesoma, W.S.: Adaptive robust output-feedback motion/force control of electrically driven nonholonomic mobile manipulators. IEEE Trans. Control Syst. Technol. 16(6), 1308–1315 (2008)CrossRefGoogle Scholar
  31. 31.
    Li, Z., Yang, Y., Wang, S.: Adaptive dynamic coupling control of hybrid joints of human-symbiotic wheeled mobile manipulators with unmodelled dynamics. Int. J. Social Robot. 2(2), 109–120 (2010)CrossRefGoogle Scholar
  32. 32.
    Mariton, M.: Almost sure and moments stability of jump linear systems. Syst. Control Lett. 11(5), 393–397 (1988)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    Mariton, M.: Jump Linear Systems in Automatic Control. Marcel Dekker, New York (1990)Google Scholar
  34. 34.
    Moon, Y.S., Park, P., Kwon, W.H.: Delay-dependent robust stabilization of uncertain state-delayed systems. Int. J. Control 74(14), 1447–1455 (2001)MathSciNetCrossRefMATHGoogle Scholar
  35. 35.
    Ortega, J., Rheinboldt, W.: Iterative solution of nonlinear equations in several variables. SIAM (2000)Google Scholar
  36. 36.
    Pierce, B., Sworder, D.: Bayes and minimax controllers for a linear system with stochastic jump parameters. IEEE Trans. Autom. Control 16(4), 300–307 (1971)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Siqueira, A.A.G., Terra, M.H.: Nonlinear and Markovian \({H}_{\infty }\) controls of underactuated manipulators. IEEE Trans. Control Syst. Technol. 12(6), 811–826 (2004)CrossRefGoogle Scholar
  38. 38.
    Siqueira, A.A.G., Terra, M.H.: A fault-tolerant manipulator robot based on \({H}_2\),\(H_{\infty }\), and mixed \({H}_2\)/\({H}_{\infty }\) Markovian controls. IEEE/ASME Trans. Mechatron. 14(2), 257–263 (2009)CrossRefGoogle Scholar
  39. 39.
    Skorohod, A.V.: Asymptotic methods in the theory of stochastic differential equations. RI, Providence (1989)Google Scholar
  40. 40.
    Sworder, D., Robinson, V.: Feedback regulators for jump parameter systems with state and control dependent transition rates. IEEE Trans. Autom. Control 18(4), 355–360 (1973)MathSciNetCrossRefMATHGoogle Scholar
  41. 41.
    Tuan, H.D., Apkarian, P.: Low nonconvexity-rank bilinear matrix inequalities: algorithms and applications in robust controller and structure designs. IEEE Trans. Autom. Control 45(11), 2111–2117 (2000)MathSciNetCrossRefMATHGoogle Scholar
  42. 42.
    van Laarhoven, P.J.M., Aarts, E.H.L.: Simulated Annealing: Theory and Applications. Kluwer Academic, Dordrecht (1988)Google Scholar
  43. 43.
    Xie, L.: Output feedback \(H_{\infty }\) control of systems with parameter uncertainty. Int. J. Control 63(4), 741–750 (1996)MathSciNetCrossRefMATHGoogle Scholar
  44. 44.
    Xiong, J., Lam, J., Gao, H., Ho, D.W.C.: On robust stabilization of Markovian jump systems with uncertain switching probabilities. Automatica 41(5), 897–903 (2005)MathSciNetCrossRefMATHGoogle Scholar
  45. 45.
    Xu, Y., Chen, X.: Optimization of dependently controlled jump rates of JLQG problem. Asian J. Control 11(4), 432–439 (2009)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Singapore Pte Ltd and Science Press, Beijing 2018

Authors and Affiliations

  1. 1.University of Science and Technology of ChinaHefeiChina
  2. 2.Zhejiang University of TechnologyHangzhouChina
  3. 3.Jinan UniversityJinanChina

Personalised recommendations